MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-12-30-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information reporting that a concerto coil that failed to detach event when the physician attempted manual detachment.It was noted that the coil and all accessory devices were prepared as indicated in the instructions for use (ifu).The coil was replaced to continue the procedure. there was no harm or injury to the patient who was undergoing a coil embolization procedure.Vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported 2 attempts were made with the instant detacher.2 attempts were made using the manual method.There were no issues found with the instant detacher.No damage was observed on the pushwire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: the concerto coil was returned for analysis within a shipping box; within a plastic bio-pouch; and within a dispenser coil.There was no instant detacher returned with the device.Visual inspection/damage location details: the concerto implant coil was returned outside the introducer sheath.However, the introducer sheath was returned for analysis.No damages or irregularities were found with the introducer sheath.The actuator interface was securely attached to the coupler tube.No damage or irregularities were found with the actuator interface, positive load indicator.However, the concerto pushwire was found broken at break indicator and retained by release wire.This is indicative that a manual detachment was attempted at this location.The shield coil was found intact.The coin was found still against the lumen stop.The implant coil was already detached with no damages or irregularities found.No damages or irregularities were found with the detach element.No other anomalies were observed.Testing/analysis: under microscope, the outer jacket was removed to gain access to the lumen stop.The lumen stop was found to be visually acceptable.The lumen stop inner diameter (id) was measured to be within specification.The retainer ring was found to be damaged (ovalized and crushed) and the inner diameter could not be reliably measured.¿ conclusion: based on the analysis performed, the customer report of ¿non-detachment¿ could not be confirmed as the device was returned with the implant coil already detached.The pusher was returned broken at break indicator, indicative that a manual detachment was attempted.Possible causes for non-detachment are: damaged pusher, coin jammed at lumen stop, intact twr crimps, coil shield wrapped around coil shell or proximal end of implant coil, or detachment stick bent or out of specification.The retainer ring was found damaged (ovalized and crushed).It is possible that this damage occurred due to patient vessel tortuosity or advancing/retracting the device against resistance.It is possible that the damage to the retainer ring contributed towards the non-detachment.There was no malfunction of the device or non-conformance to specification identified that led to the non-detachment.Since the instant detacher was not returned, any contribution of the instant detacher to the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13662952
Report Number2029214-2022-00342
Device Sequence Number1944754
Product Code KRD
UDI-Device Identifier00847536033627
UDI-Public00847536033627
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2024
Device Model NumberPV-12-30-HELIX
Device Catalogue NumberPV-12-30-HELIX
Device Lot NumberB226321
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer03/06/2022
04/17/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date04/01/2022
05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown